Thyroid Disease Forum banner
1 - 17 of 17 Posts

·
Registered
Joined
·
74 Posts
Discussion Starter · #1 ·
Had my tt six days ago and feeling depressed since the day after surgery. This is very unlike me. Usually no matter how bad I feel physically I don't get depressed. If I do its gone in a few days. Has anyone else experienced this? How long did it last? Still have some painful swallowing and a pressing feeling sometimes below where my incision is but I expect this.

Thanks everyone.

Gloria
 

·
Premium Member
Joined
·
7,065 Posts
I think you can blame the hormones.

We you started on replacement medication?
 

·
Super Moderator
Joined
·
6,660 Posts
Hormones are swirling -

Once you begin your hormone replacement it will get better.

As far as the tightness below the incision - that is likely healing , adhesion's or just how they closed you up.

Book a massage and have the therapist work on your incision area to break up adhesion's and loosen up the tissues. My neck hurt like heck due to the positioning during surgery and the massage helped get everything back to where it belonged.

Hang in there!
 
  • Like
Reactions: justmethatsall

·
Super Moderator
Joined
·
6,660 Posts
I am 7 days today and I am so depressed , Crying, Blood Pressure very high No appitite . Wishing I had never did this. Feeling so helpless ,Plus have broncititus ,Please pray for me.
Vicksay,

Have you begun your replacement medications yet?

You should not be feeling this poorly.
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #8 ·
Oh I didn't realize I had some responses!

Three days before I had my surgery my endo put me on 75 mcg levothyroxine because I had gone underactive at 19 from being overactive due to too much methimazole. The day after surgery while in the hospital the surgeon put me on 100 synthroid instead. I called my endo after about 8 days and told him this. He said if I start having hyper symptoms again to call. Yesterday I noticed my eyes (graves eye disease) started getting more sore and swollen and having a few palipitations and my resting heart rate is up to 80 from usual of 63. Also seem to be getting weak legs and arms again and my tremor is worse. I called him but he is not in today so maybe I will hear from him tomorrow. I think I have gone hyper again..........this dose is probably too much for me. My weight is at 96 pounds. This morning I cut the pill in half and then cut one half in quarters. I took one half and one quarter to make 75 mcg instead of the 100.

So maybe from going from hyper to hypo to hyper again has really messed me up and caused the depression?????

Lovlkn........I would be so scared to have anybody even touch that area to do a massage.

Vicksay......I am so surprised to hear that you are not feeling well! After reading your other posts I was so happy for you thinking that you were one of the lucky ones that had no trouble at all after surgery. Maybe you are on too much hormone also and your hyper symtoms have come back. Would explain the nausea and shakiness and maybe the depression since we both have it.

Gloria
 

·
Super Moderator
Joined
·
6,660 Posts
Gloria - have you spoken to your doctor yet?

It's always a good idea to run labs prior to adjusting medications, however in your case since you could not reach them - reducing sounds like the right thing since your heart rate has risen and how badly you are feeling.
 

·
Registered
Joined
·
25 Posts
I didnt take my Synthroid today and I felt better. Not depressed, no crying, Blood pressure down. Felt so much Better. Praying for all of you guys too. The Doctor has me on 125 MCG but told me yesterday to take it every other day, So Tomorrow Im suppose to take it, I might not take it.I dont see him until Nov 5 . for follow up. Would it be possable I dont need any replacement?
 

·
Premium Member
Joined
·
7,065 Posts
You had a total, yes? If so, you'll need it.

I don't understand why he'd have you take meds one day and then nothing the next. Some people take different doses on alternating days, but to not take anything is bizarre.
 
  • Like
Reactions: Lovlkn

·
Super Moderator
Joined
·
6,660 Posts
Both of your doctors should have you come in for labs prior to reducing your medications.

Not having labs first will make it harder to dial in your dose.

You both might want to ask for a lab request to be added to your file for future events where you are not feeling well.

While 6 weeks gives the most accurate picture of where you are at - 4 works, especially if you are having issues and in your cases, 2 would also show.

Anesthesia coming out of the body could also be having an effect on you both.
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #13 ·
Thank you Joplin, Lovkln and Vicksay.

I agree I should be having labs and he doesn't want to do them for six weeks. I know that when I get better I have to get a new endo. He actually told me off 5 days before my surgery basically for asking for labs and another ultra sound to see if my parathyroids were o.k and for asking the surgeon about the potassium iodide after the endo told me not to take it. I was trying to be so positive and he had me in tears............then he said "I'm sorry to upset you buuuuut" "you just keep pushing and pushing." and he went on and on. I cant believe he did that to me right before surgery. I have only had him for about 3 years because my other wonderful endo retired. This one was fine while I was feeling decent but terrible since I have been sick. His office did call me back yesterday and dropped me to 75 from 100. Its so hard when you have a doctor that doesn't seem to want to help you. I actually didn't take a pill yesterday either like Visksay because I know I am hyper again and it is affecting my eyes big time so I am getting scared.
 

·
Super Moderator
Joined
·
2,964 Posts
I would ditch that doc asap. Any jackass who speaks to you like that when you are just trying to get a handle on your body and your disease does not deserve your time or money. I had a few like that in the past and I wish I could go back and tell them off. They are not gods, no matter how much they might think they are.
 
  • Like
Reactions: Lovlkn

·
Premium Member
Joined
·
7,065 Posts
Um, yeah. That's unacceptable and he needs to be fired.
 

·
Super Moderator
Joined
·
6,660 Posts
http://www.healthonelabs.com/pub/tests/test/pid/167

You don't need a doctor to have labs run.

This link takes you to a lab where you can order the slip for $59.75. This group has the most important tests which are FT-4, FT-3 and TSH, although TSH should not be used to adjust doses.

Once you receive the results post them with ranges.

I would give your current dose at least 2-3 weeks prior to having the lab run. While not exact - it will give an idea of where you are .
 

·
Registered
Joined
·
74 Posts
Discussion Starter · #17 ·
Thanks Jenny v..........you gave me a much needed chuckle! You're right he is a Jackass!...and some of them sure do think they are gods!

Thanks Joplin.

Lovlkn........Thank you so much for that reminder. I do remember reading somewhere that I could do it on my own but had forgotten. I will be seeing my gp on Monday and see if he will order them. If not...now I know where to get it! Thanks so much!
 
1 - 17 of 17 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top